Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anxiety side effects from HIV meds
Apr 18, 2013

I was just diagnosed through Western Blot as HIV positive at age 65. I had been negative 2 years ago. I do not have my viral load or counts yet, as I have to get blood work next week. I suffer from mood disorder, mostly in form of anxiety and take Celexa and a low Klonodine dose. Is there medication I should avoid, as I have worked really hard with medication to not feel anxious. Now I am afraid to take HIV meds as I have heard anxiety is a primary side effect.

Response from Dr. Fawcett

Thanks for writing. Getting your anxiety under control is a major achievement and I can understand why you would want to be very careful. Most HIV meds are well tolerated with the drugs you are already taking. Efavirenz (Sustiva) is consistently noted for causing disturbing dreams and some anxiety, although these symptoms usually quickly abate (not efavirenz is a component drug in Atripla). One other NNRTI (nevirapine Viramune) has reported had such side effects. Be certain to work closely with your physician so that the process of selecting your meds doesn't trigger your anxiety.

Take care,

David



Previous
Please Help. PEP and OCD drug interaction.
Next
Valdoxan

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement